advertisement
Question
Posted by: Gesiggie | 2007/07/26

Exam stress, depression and anxiety

I have a daughter in matric and she is really stressed out about the forthcoming exams. She is mildly depressed for the last few years already, but we deal with that and we talk about it. At the moment she is extremely snappy and gets what she calls emotional attacks,I see it as anxiety. Even snap at her teachers and cries easily. She is dead scared that she is going to fail G12.
I am not in favour of taking medicine for it, but is there anything we can do to help her. Something that is nog habit forming? Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

This does indeed sound like anxiety. Ideally, if you can find a good local counsellor using Cognitive-Behavioural ( CBT ) methods this could help her learn to relax and to deal better with her anger. Tranquillizers can interfere with learning and performance, so may not be so useful. The same would apply to over-the-counter remedies.
Maybe a good asessment from a local shrink would help, as carefully selected medication, like some antidepresants which can help to relieve anxiety symptoms, too, without being so habit-forming or duisruptive of learning, would help

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Indyfreak | 2007/07/26

I had exactly this problem in Matric. I was deathly scared I would fail and had very bad anxiety and depression. Rescue remedy is a great natural remedy that could help her. It calms and aids with the crying and is not at all addictive. A. Vogel makes it. My doctor put me on Xanor at that time, which is a sedative. It is slightly addictive and should be taken under supervision of a doctor. If I had not ahd that, I think I may have lost my mind. So, remember, sometimes strong medication can be scary, but it can really help.

Reply to Indyfreak

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement